ArticleCureus2022
A Case Report on BRASH (Bradycardia, Renal Failure, Atrioventricular Blockade, Shock, and Hyperkalaemia) Syndrome: A Challenging Diagnosis.
Article in Cureus, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 0 citations in OpenAlex.
- Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 3 institutions in 3 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
A relatively new yet critical phenomenon of bradycardia, renal failure, atrioventricular (AV) blockade, shock, and hyperkalemia (BRASH) syndrome is hypothesized to happen in patients who take atrioventricular nodal blocking (AVNB) agents and have underlying renal insufficiency. In our case, a 67-year-old female with an extensive medical history presented to the emergency room with chief complaints of decreased appetite, nausea, vomiting, fatigue, and left-sided atypical chest pain for the past two weeks. The patient was taking losartan potassium 50 mg daily in addition to carvedilol 6.25 mg twice daily for her hypertension (HTN) and heart failure with reduced ejection fraction (HFrEF) with the addition of bumetanide 0.5 mg, which was added three weeks prior. On presentation, the patient had sinus bradycardia and hypotension along with the laboratory finding of acute kidney injury (AKI) in the setting of chronic kidney disease (CKD) and hyperkalemia. Cardiology and nephrology were consulted emergently; her clinical scenario raised suspicion of the BRASH syndrome. The patient was admitted to the intensive care unit (ICU), and all antihypertensive medications, including beta-blockers, were stopped. Intravenous (IV) fluid resuscitation and medical management of hyperkalemia were initiated, along with BiPAP for respiratory distress. She responded significantly, and her vitals remained stable. She was successfully discharged home with a cardiology and nephrology follow-up. We highlight the case to emphasize the consideration of BRASH in a patient on multiple cardiac medications who presented with deranged electrolytes and organ failure, and decompensated heart failure (HF) should not be fixed on as the principal diagnosis.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.